Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 30, NWS Albuquerque, NM

June 12, 2000De Baca County, Guadalupe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2000, 2:13 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 12, 2000, 2:13 PM MDT (20:13 UTC)
Expired
Jun 12, 2000, 3:15 PM MDT
In force
62 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties De Baca County, NM, Guadalupe County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3387 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WUUS55 KABQ 122013
SVRABQ
NMC011-019-122115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHCENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 315 PM MDT

* AT 212 PM MDT...DOPPLER RADAR AND LAW ENFORCEMENT OFFICIALS        
  REPORTED TWO SEVERE THUNDERSTORMS OVER NORTHWESTERN DE BACA        
  COUNTY.  ONE SEVERE STORM WAS LOCATED 15 MILES WEST-SOUTHWEST OF   
  YESO...WITH ANOTHER SEVERE STORM ABOUT 8 MILES NORTHEAST OF YESO.  
  BOTH OF THESE SEVERE THUNDERSTORMS ARE MOVING TOWARD THE NORTHEAST 
  AT 15 MPH. 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

LAT...LON 3455 10486 3440 10475 3452 10414 3491 10447

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:00 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 12, 11:00 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1100 AM MDT MON JUN 12 2000

QUICK LOOK AT MORNING MODELS AND SURFACE DATA...CURRENT FORECASTS
LOOKS ADEQUATE. WILL REMOVE MENTION OF SEVERE THUNDERSTORMS AS
PATTERN HAS NOT CHANGED FROM THE PAST FEW DAYS...LACK OF SUFFICIENTLY
SHEARED ENVIRONMENT...AND PREVIOUS CONVECTIVE ACTIVITY HAS HAD A HARD
TIME GENERATING SEVERE THUNDERSTORMS SO WILL DROP THE SEVERE TALK AND
JUST KEEP THE MENTION OF THUNDERSTORMS...SOME OF WHICH MAY PRODUCE
SOME SMALL HAIL.

MODELS SHOW SOME MID LEVEL SUBSIDENCE TODAY...AND IT APPEARS THAT
THUNDERSTORMS THAT DO GET GOING WILL DEVELOP ALONG THE CENTRAL
MOUNTAIN CHAIN...MOVE OFF QUICKLY TO THE NORTHEAST OR EAST. THESE
STORMS WILL LIKELY GENERATE SURFACE OUTFLOW BOUNDARIES IN THE EASTERN
PLAINS WHICH WILL PROVIDE THE LOW LEVEL CONVERGENCE FOR ADDITIONAL
THUNDERSTORMS THROUGHOUT THE AFTERNOON AND EVENING.

WILL INCREASE POPS FOR SANTA FE AND TAOS SINCE CONVECTION IS
CURRENTLY BUILDING OVER JEMEZ. KMV

.ABQ...NONE.

In the hours before

Special weather statement, Jun 12, 10:30 AM MDT, 3 hours 43 minutes before
NMZ001>021-026-122200-

NORTH AND CENTRAL NEW MEXICO HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1030 AM MDT MON JUN 12 2000

SEVERE THUNDERSTORM THREAT...THERE IS A CHANCE OF THUNDERSTORMS FROM
THE CENTRAL MOUNTAIN CHAIN INTO THE EASTERN PLAINS OF NEW MEXICO THIS
AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO
BECOME SEVERE. A FEW OF THE STORMS MAY GENERATE BRIEF HEAVY
RAIN...LIGHTNING...SMALL HAIL...AND GUSTY WINDS AT THEIR STRONGEST
STAGES.

BURNED AREA RAIN OUTLOOK...POTENTIAL FOR FLASH FLOOD PRODUCING RAIN
IN THE AREA...TODAY AND TONIGHT...
...LINCOLN COUNTY...MODERATE
...LOS ALAMOS COUNTY...LOW
...SAN MIGUEL COUNTY...LOW

NOTE...IN BURNED AREAS...EVEN SMALL AMOUNTS OF RAIN IN A SHORT TIME
PERIOD COULD CAUSE MAJOR PROBLEMS...

SYNOPSIS...AN UPPER LEVEL LOW DIGGING INTO THE NORTHERN ROCKIES AND
NORTHERN HIGH PLAINS IS EXPECTED TO FORCE A SURFACE COOL FRONT INTO
THE NORTHERN PORTIONS OF NEW MEXICO TUESDAY. ENOUGH MOISTURE AND
INSTABILITY IS EXPECTED TO REMAIN ACROSS THE EASTERN PARTS OF THE
STATE FOR AFTERNOON AND EVENING THUNDERSTORMS. WIND PROFILES BOTH
OBSERVED AND FORECAST SUGGEST MINIMAL SHEAR FOR SUSTAINED SEVERE
THUNDERSTORMS. THEREFORE SPOTTER ACTIVATION IS NOT EXPECTED.

COUNTIES WHERE SKYWARN SPOTTERS MAY BE REQUIRED...

...EASTERN NEW MEXICO...
 NONE

...CENTRAL NEW MEXICO...
NONE

...WESTERN AND NORTHERN NEW MEXICO...
NONE

THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL
WEATHER HAZARDS. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS
OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS.

THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO.
FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS35 KEPZ.
FOR SOUTH CENTRAL/SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KMAF.

KMV

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:15 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe45 min
Jun 12, 4:00 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt30 min
Jun 12, 4:30 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt30 min
Jun 12, 4:36 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe54 min
Jun 12, 5:09 PM MDTSevere Thunderstorm WarningABQHarding, Union51 min
Jun 12, 5:39 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt51 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.